Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes thinning hair, chills and cold sweats with fluctuations in body temperature?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1484 Questions
I have been ill with the flu (?) for about 12 days now. My concern is with my body temperature which I have taken daily before getting out of bed and then every few hours thereafter. My highest temp was 99.9 which is not high but I did have the chills, then cold sweats etc. My concern is that I have always had a normal temp of 96.8. My averge upon waking each morning for the past 7 days is 96.77, with 95.8 as the lowest. Is this normal? Other symptoms are dry, thinning hair & skin, fatigue, and my eyebrows have thinned to almost nothing.
Posted Fri, 24 Jan 2014 in General Health
Answered by Dr. Shehzad Topiwala 5 hours later
Brief Answer: Thyroid Detailed Answer: Given the nature of your symptoms it would be well worth testing your thyroid function. The best way to do so is to get a blood test for the following. These do not have to be fasting and can be done anytime of the day. CBC CMP TSH Free T4 All the symptoms you have reported above along with the medical history you have provided of low-ish body temperature,high BP, cholesterol, pre diabetes and weight gain are associated with an underactive thyroid. Further, even the elevated the elevated enzymes that you are referring to in the context of muscle weakness, can occur with an under-active thyroid. If the thyroid comes back normal, then it is extremely unlikely that these complaints are attributable to the thyroid. You must then pursue other potential causes which your primary care provider can evaluate
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor